a laceration to his arm when he put his fist through a window. zipphy is confused and restless, is noticeably sweating and needs to be restrained by
security as he aggressively threatens and screams obscenities at other people around him. zipphy’s friends told the paramedics he took some crystal
meth today and they suspect he may have taken some the last few days as well.
On examination, in addition to his arm laceration, zipphy has a patent airway and strong peripheral pulses. His vital signs are HR 160 bpm; BP
195/110mmHg; RR 42; Temp 40.2 C. His skin is flushed, diaphoretic, and hot to touch. His initial pathology results show elevated BUN and CK levels.
• Essay Question
Using current literature and research, discuss the nursing responsibilities and actions necessary when managing a crystal meth overdose. Base your
answer in the provided scenario. In addition, explain the mechanism of action, clinical effects, and ongoing physical and psychosocial considerations
of using crystal meth. (use mainly Australian literature if possible)